Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 220, NWS Cleveland, OH

September 13, 2019Cuyahoga County, Geauga County, Lake County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 13, 2019, 8:03 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 42 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2019, 8:03 PM EDT (00:03 UTC)
Expired
Sep 13, 2019, 8:45 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH

The radar

The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 8:28 PM EDTTSTM WND DMG1 Sw North Madison, OHDELAYED REPORT - NUMEROUS TREES DOWN IN MADISON TOWNSHIP NEAR LAKE ERIE WITH POWER OUTAGES.
Sep 13, 8:35 PM EDTTSTM WND DMG1 Nne Lyndhurst, OHDELAYED REPORT - REPORTS OF MULTIPLE TREES DOWN IN THE LYNDHURST AREA INCLUDING SOME THROUGH HOUSES, COVERING ROADS, AND STRIKING CARS.
Sep 13, 8:35 PM EDTTSTM WND DMGLyndhurst, OHTREE FELL ON TO A HOUSE.
Sep 13, 8:40 PM EDTTSTM WND DMG1 Nnw Mayfield Heights, OHDELAYED REPORT - LARGE TREE DOWN ONTO POWER LINES.
Sep 13, 8:41 PM EDTTSTM WND DMG1 E Mayfield, OHDELAYED REPORT - TREE DOWN ON CAR.
Sep 13, 8:41 PM EDTTSTM WND DMGMayfield, OHDELAYED REPORT - LARGE TREE BRANCHES DOWN/DAMAGE TO TREES.
Sep 13, 8:45 PM EDTTSTM WND DMGCleveland Heights, OHTREES SNAPPED AND UPROOTED.
Sep 13, 8:49 PM EDTTSTM WND DMG1 Nne Chesterland, OHCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NNE CHESTERLAND. WIRES DOWN ON CAR WILSON MILLS AND OAKWOOD LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS51 KCLE 140003
SVRCLE
OHC035-055-085-140045-
/O.NEW.KCLE.SV.W.0220.190914T0003Z-190914T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
803 PM EDT Fri Sep 13 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Central Geauga County in northeastern Ohio...
  Northeastern Cuyahoga County in northeastern Ohio...
  Lake County in northeastern Ohio...

* Until 845 PM EDT.

* At 802 PM EDT, severe thunderstorms were located along a line
  extending from 22 miles northwest of Fairport Harbor to near
  Lakeline to near Westlake, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Cleveland, Painesville, Willowick, Chardon, Fairport Harbor,
  Geneva-On-The-Lake, Euclid, Mentor, Cleveland Heights, Willoughby,
  Eastlake, Madison, Perry, Timberlake, Lakeline, Chesterland, South
  Euclid, Mayfield Heights, East Cleveland and Lyndhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Hail and damaging winds and continuous cloud to ground lightning are 
occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4188 8088 4185 8100 4150 8101 4150 8186
      4154 8184 4154 8175 4180 8131 4180 8126
      4190 8102 4192 8087
TIME...MOT...LOC 0002Z 269DEG 39KT 4196 8162 4167 8154 4143 8188 

HAIL...0.75IN
WIND...60MPH
 
$$

Jaszka
1 follow-up statement
255 
WWUS51 KCLE 140021
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
821 PM EDT Fri Sep 13 2019

OHC035-055-085-140045-
/O.CON.KCLE.SV.W.0220.000000T0000Z-190914T0045Z/
Geauga OH-Cuyahoga OH-Lake OH-
821 PM EDT Fri Sep 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL GEAUGA...NORTHEASTERN CUYAHOGA AND LAKE COUNTIES...

At 820 PM EDT, severe thunderstorms were located along a line
extending from 15 miles northwest of Fairport Harbor to Painesville
to near Cleveland, moving east at 45 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Fairport Harbor,
Geneva-On-The-Lake, Euclid, Mentor, Cleveland Heights, Willoughby,
Eastlake, Madison, Perry, Timberlake, Lakeline, Chesterland, South
Euclid, Mayfield Heights, East Cleveland and Lyndhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4186 8096 4185 8100 4150 8101 4150 8177
      4154 8174 4180 8132 4180 8126 4190 8102
      4190 8097
TIME...MOT...LOC 0020Z 266DEG 40KT 4194 8147 4170 8125 4148 8170 

HAIL...0.75IN
WIND...70MPH
 
$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:59 PM EDT, 4 minutes earlier.

Area forecast discussion, Sep 13, 7:59 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
759 PM EDT Fri Sep 13 2019

.SYNOPSIS...
A strong cold front will move across the region
overnight.  High pressure will briefly build over the Ohio Valley on
Saturday.  Another weaker cold front will move through the forecast
area early next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Updated forecast to give better timing of line of thunderstorms
moving east across the area. Made some minor hourly temperature
adjustments as well. Severe thunderstorm watch remains in effect
as issued.

Previous Discussion...

A strong cold front will move across the forecast area
this evening.  Storms were developing this afternoon ahead of the
front in eastern Indiana.  The short term models show the
thunderstorm development increasing through the late afternoon with
a line of thunderstorms forming and moving across the area this
evening. SPC has much of the northern sections of Ohio in a
Slight Risk Outlook category for tonight. Temperatures have once
again exceeded expectations reaching around 90 in many
locations. Dew points have crawled into the lower 70s. The
atmosphere is prime for a downburst wind event this evening. A
threat of isolated tornadoes remains but wind will be the
primary threat. The short term models show the greatest threat
of severe weather in northwest Ohio. The short term models
decrease the intensity of the storms over the eastern section of
the forecast area later this evening. Storms will push east of
after midnight. High pressure will build over the region on
Saturday. Non-thunderstorm wind is also a concern for NW PA. A
south to southeast downslope wind is likely this evening. Model
soundings indicate 40-50knots within a 1kft of the surface 00Z-
06Z time frame. I will continue the wind advisory for NW PA.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Temperatures warm on Sunday as southerly flow develops with a wave
of low pressure sliding east across the Central Great Lakes. The
airmass will be dry through the daytime hours with some passing mid-
level cloud cover. A chance of showers and thunderstorms will extend
south towards Lake Erie Sunday night with a few showers brushing
northeast Ohio into Monday morning as a cold front settles south.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A large area of high pressure will set up across Quebec and the
eastern Great Lakes through much of next week. Temperatures will
drop back on Tuesday into the mid 70s across NW Pennsylvania closest
to the cold pocket of air over New York. Inland areas will remain a
little warmer with temperatures holding closer to 80. Temperatures
will trend warmer a couple degrees each day with warm advection
increasing on Thursday as southerly flow kicks in and the ridge
builds aloft. Above normal temperatures expected through the
extended.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
A line of thunderstorms will continue to move east across the
area with the strongest storm up near the lakeshore. This
activity will continue to move east ahead of the cold front.
Ceilings will drop to MVFR and IFR at times with the front and
then behind it for a period of time east of Toledo and Findlay.
Otherwise, gradual improvement from west to east overnight to
VFR tomorrow. Winds will be diminishing after frontal passage at
Erie.

.OUTLOOK...Non-VFR possible in showers Sunday afternoon into
Monday.

&&

.MARINE...
South winds of 10-20 knots expected on Lake Erie this evening ahead
of a cold front that will sweep east. The exception to this is east
of Conneaut where a Small Craft Advisory is in effect with southerly
winds forecast to increase into the 20-30 knot range. A broken line
of thunderstorms will accompany the front and some may be strong
with severe winds to 50 knots or large hail. Winds shift around to
the west behind the front at 15-20 knots and will maintain choppy
conditions on the east end of the lake through Saturday.

High pressure builds in across the Ohio Valley on Saturday with
winds decreasing and backing to southwest towards evening. A weak
area of low pressure will slide east across the central Great Lakes
Sunday night, pulling a weak cold front south across Lake Erie on
Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002.
MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet/Lombardy
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Lombardy
MARINE...KEC
Hazardous weather outlook, Sep 13, 3:03 PM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Cleveland OH
303 PM EDT Fri Sep 13 2019

LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-141915-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford-
303 PM EDT Fri Sep 13 2019

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089-
PAZ003-141915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga-
Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Crawford-
303 PM EDT Fri Sep 13 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon and
evening, mainly across northern Ohio. Damaging winds are the primary
threat, with an isolated tornado threat possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

PAZ001-002-141915-
Northern Erie-Southern Erie-
303 PM EDT Fri Sep 13 2019

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 13, 6:48 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
648 PM EDT Fri Sep 13 2019

OHZ009-132315-
Erie-
648 PM EDT Fri Sep 13 2019

...A STRONG THUNDERSTORM WILL AFFECT ERIE COUNTY...

At 648 PM EDT, a strong thunderstorm was located near Milan, or 8
miles north of Norwalk, moving east at 45 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Sandusky, Western Vermilion, Northern Milan, Berlin Heights,
Bloomingville, Sandusky South, Birmingham and Fairview Lanes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4142 8262 4138 8250 4138 8246 4143 8235
      4129 8234 4129 8272 4143 8274 4143 8263
TIME...MOT...LOC 2248Z 258DEG 39KT 4136 8260

Clark
Special weather statement, Sep 13, 7:08 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
708 PM EDT Fri Sep 13 2019

OHZ006-017-018-027-132345-
Seneca-Wyandot-Wood-Hancock-
708 PM EDT Fri Sep 13 2019

...SCTTERED THUNDERSTORMS WILL AFFECT WESTERN SENECA... NORTHWESTERN
WYANDOT...SOUTHERN WOOD AND HANCOCK COUNTIES...

At 708 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Arcadia to near Columbus Grove.
Movement was northeast at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, McComb,
Weston, Arlington, Arcadia, Rawson, Vanlue, Van Buren, New Riegel,
Carey, Pemberville, Bradner, Wayne, Bloomdale, Risingsun and Cygnet.

LAT...LON 4135 8388 4142 8343 4141 8341 4126 8342
      4125 8327 4100 8329 4082 8353 4084 8388
TIME...MOT...LOC 2308Z 238DEG 28KT 4105 8355 4095 8408

Clark
Local storm report, Sep 13, 7:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT FRI SEP 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     3 WNW VERMILION         41.42N 82.37W
09/13/2019                   ERIE               OH   PUBLIC

            TREE DOWN ON TO A CAR.

&&

THOMPSON
Special weather statement, Sep 13, 7:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
734 PM EDT Fri Sep 13 2019

OHZ008-018-140000-
Seneca-Sandusky-
734 PM EDT Fri Sep 13 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA AND
SOUTHEASTERN SANDUSKY COUNTIES...

At 734 PM EDT, a strong thunderstorm was located near Tiffin, moving
northeast at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tiffin, Fremont, Bellevue, Clyde, Green Springs, Ballville,
Bettsville, Republic, Burgoon, Flat Rock, Bascom, Kansas and Vickery.

LAT...LON 4144 8285 4117 8284 4105 8330 4124 8335
TIME...MOT...LOC 2334Z 246DEG 34KT 4119 8321

Clark
Local storm report, Sep 13, 7:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EDT FRI SEP 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND GST     LORAIN                  41.47N 82.18W
09/13/2019  E64 MPH          LORAIN             OH   MESONET

&&

THOMPSON
Local storm report, Sep 13, 7:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT FRI SEP 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     3 NNE ELYRIA            41.41N 82.08W
09/13/2019  E60 MPH          LORAIN             OH   AMATEUR RADIO

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:15 PM EDTSpecial Weather StatementCLECuyahoga45 min
Sep 13, 8:17 PM EDTSpecial Weather StatementCLEMorrow, Richland43 min
Sep 13, 8:26 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake49 min
Sep 13, 8:35 PM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Trumbull40 min
Sep 13, 8:41 PM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland49 min
Sep 13, 8:52 PM EDTSevere Thunderstorm WarningCLEAshtabula38 min
Sep 13, 9:01 PM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Sep 13, 9:11 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake, Trumbull38 min
Sep 13, 9:41 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull33 min
Sep 13, 9:45 PM EDTSpecial Marine WarningCLE90 min
Sep 13, 9:50 PM EDTSpecial Weather StatementCLEMedina, Wayne40 min
Sep 13, 10:05 PM EDTAreal Flood AdvisoryCLEAshtabula, Geauga4 hr
Sep 13, 10:16 PM EDTSpecial Weather StatementCLETrumbull44 min
Sep 13, 10:58 PM EDTSevere Thunderstorm WarningCLEGeauga, Mahoning, Portage, Trumbull32 min
Sep 13, 11:26 PM EDTSpecial Weather StatementCLEMahoning, Trumbull64 min
Sep 14, 12:33 AM EDTSpecial Weather StatementCLEMahoning, Trumbull57 min
Sep 14, 1:22 AM EDTAreal Flood AdvisoryCLEMahoning, Trumbull4 hr
Sep 14, 1:42 AM EDTFlash Flood WarningCLETrumbull3 hr
Sep 14, 3:36 AM EDTBeach Hazards StatementCLEAshtabula17 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.